MAUDE Adverse Event Report: ABBOTT LABORATORIES CELL-DYN EMERALD SYSTEM; COUNTER, DIFFERENTIAL CELL

ABBOTT LABORATORIES CELL-DYN EMERALD SYSTEM; COUNTER, DIFFERENTIAL CELL
Model Number 09H39-01
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/01/2021
Type of Reportable Event Malfunction
Event or Problem Description
The customer observed falsely elevated platelet results generated on the cell-dyn emerald for one sample when compared to another method.The following data was provided: (b)(6) emerald result =142, repeat = 100, advia result = 3.No impact to patient management was reported.
 
Additional Manufacturer Narrative
(b)(6).An evaluation is in process.A follow-up report will be submitted when the evaluation is complete.
 
Event or Problem Description
The customer observed falsely elevated platelet results generated on the cell-dyn emerald when compared to another method.The following data was provided: sid (b)(6): platelet: emerald =142, repeat = 100, advia = 3.No impact to patient management was reported.
 
Additional Manufacturer Narrative
The field service representative (fsr) performed various maintenance activities and verified that the instrument passed precision twice using controls.However, precision failed on rbc and plt when using a fresh patient sample.The fse replaced the syringe body and seal plate and performed flushing and backwash.After the service, precision with the blood passed.Quality control (qc) was performed, and all results were within range.The cell dyn emerald analyzer was operating properly for a while, but the issue returned.The cell dyn emerald analyzer generated plt results that were different compared to the other instruments.The instrument maintenance record (event log) was not available for a review.Per customer¿s request, the instrument was removed from the site and no further investigation could be performed.A review of tracking and trending of the cell dyn emerald did not identify any trends associated with the complaint issue.A review of the manufacturing documentation did not identify any issues associated with the complaint issue.Labeling was reviewed and found to be adequate.Based on the available information, no systemic issue or deficiency of the cell dyn emerald for serial 5793 was identified.Section g1 has been updated to current contact information.

Brand Name
CELL-DYN EMERALD SYSTEM
Common Device Name
COUNTER, DIFFERENTIAL CELL
Manufacturer (Section D)
ABBOTT LABORATORIES
4551 great america parkway
santa clara CA 95054
Manufacturer (Section G)
ABBOTT LABORATORIES
4551 great america parkway
santa clara CA 95054
Manufacturer Contact
siobhan wright
lisnamuck
post market surveillance
longford, IL N39 E-932
EI   N39 E932
2246682940
MDR Report Key12856216
Report Number2919069-2021-00024
Device Sequence Number5082196
Product Code GKZ
UDI-Device Identifier00380740020088
UDI-Public00380740020088
Combination Product (Y/N)N
Initial Reporter CountryMX
PMA/510(K) Number
K081495
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/02/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number09H39-01
Device Catalogue Number09H39-01
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/04/2021
Supplement Date Received by Manufacturer02/28/2022
Initial Report FDA Received Date11/22/2021
Supplement Report FDA Received Date03/02/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/30/2014
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown